Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do HIV meds cause false positives on job drug tests?
May 19, 2000

I am about to start a new job and would like to keep my HIV status as private as possible. The job requires a drug test prior to employment and possibly periodic tests during employment. I am just stopping Crixivan and Zerit for Viracept and Ziagen. I am also taking 3TC and Sustiva (as well as 10mg of amitryptiline per day for neuropathy from the zerit). Are you aware of any HIV meds that cause false positive results on job drug tests? I assume Marinol would but I've never taken that. I would rather not list my HIV meds on the test form if I don't have to -- so that my HIV status stays as private (at work) as possible. But I don't want to screw up my newly hired status either. Do I have any need for concern with those meds? If you don't know, any idea where to find out? The internet search engines only seem to give info on beating tests if you actually have taken the illegal drugs they are looking for. Thanks.

Response from Dr. Cohen

Sustiva can cause a false-positive drug test for cannabis (marijuana). No information on how to get around this; you might try having your physician run the test confidentially a time or two before this becomes an issue. Be sure to stay well-hydrated. If you do this, be sure to take Sustiva as prescribed before the test -- don't try skipping any doses. It isn't worth wrecking your whole drug combination because of this issue.

Perhaps a discrete note from your MD to your potential employer would help, but it probably depends on what kind of job you are looking at. If you are an airline pilot or bus driver, this won't work. If it is not a critical safety issue, this approach might be worth trying. Good Luck.



Previous
Should I be on drugs?
Next
Sustiva and upset stomach

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement